Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 2, 2013, 4:21 PM MST for Greenlee County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 4:21 PM MST (23:21 UTC)
- Expired
- Jul 2, 2013, 5:15 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Flagstaff radar (KFSX), 218 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WWUS85 KTWC 022321
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST TUE JUL 2 2013
AZZ509-510-030015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
421 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
515 PM MST...
AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 5 TO 15 MILES EAST OF HANNAGAN
MEADOW...OR 20 TO 30 MILES NORTH OF CLIFTON...MOVING SOUTH AND
SOUTHWEST AT 15 TO 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW...BLUE AND
ROSE PEAK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3377 10904 3335 10904 3309 10907 3344 10948
3378 10935 3379 10918
TIME...MOT...LOC 2319Z 014DEG 14KT 3369 10911
$$
MEYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:50 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 2, 2:50 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST TUE JUL 2 2013 .SYNOPSIS...LOOK FOR AN VERY ACTIVE EVENING OF SHOWERS AND THUNDERSTORMS...WITH STORMS LINGERING INTO THE OVERNIGHT HOURS. OTHERWISE EXPECT DAILY ROUNDS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REMAINDER OF THIS WEEK IN SOUTHEAST ARIZONA. DAYTIME HIGH TEMPERATURES WILL BE WITHIN A COUPLE DEGREES OF NORMAL FOR EARLY JULY. && .DISCUSSION...LATEST HRRR RUNS HAVE BEEN SPOT ON WHERE CONVECTION WOULD BE DEVELOPING THIS AFTERNOON. INITIAL STORMS THAT DEVELOPED OVER NORTHERN GREENLEE COUNTY AFTER 12 NOON SLOWLY PUSHED TO THE SSW AND THEN WEAKENED. ADDITIONAL STORM DEVELOPMENT UPSTREAM ACROSS THE NM COUNTIES OF CATRON...CIBOLA AND MCKINLEY HAS ALSO BE SPOT ON BY THE HRRR. 12Z WRF NAM/GFS ALONG WITH LATEST HRRR RUNS ARE DEVELOPING A LINE OF STORMS FROM THE WEST CENTRAL NM STORMS AND MERGING THEM WITH ADDITIONAL STORMS THAT WILL BE DEVELOPING ACROSS SOUTHERN NAVAJO/APACHE COUNTIES. HRRR ALONG WITH 12Z UOFA WRF NAM AND GFS RUNS ARE PUSHING A VERY STRONG OUTFLOW BOUNDARY OFF THE RIM AND MOVING IT SSW ACROSS THE ERN HALF OF THE FORECAST AREA. STORMS THAT DEVELOP WITH HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND BLOWING DUST. MAY EVENTUALLY END UP WITH EASTERN PARTS OF THE FORECAST AREA UNDER A SEVERE THUNDERSTORM WATCH BOX. STAY TUNED. WITH PRECIPITABLE WATER VALUES 1.10"-1.30" RANGE FROM TUCSON EAST...LOCALLY HEAVY RAIN IS LIKELY WITH THE STRONGEST STORMS. HAD INITIALLY THOUGHT ABOUT FLASH FLOOD WATCH FOR EASTERN AREAS BUT HELD OFF FOR NOW DUE TO FASTER MOVEMENT OF STORMS. MODELS SUGGESTING THAT AFTER THE INITIAL SET OF STORMS PUSH THROUGH THIS EVENING...MAY SEE A SECOND ROUND OF STORMS DEVELOP OVERNIGHT ASSOCIATED WITH DISTURBANCE ALOFT PUSHING SOUTH ACROSS THE AREA. IN COORDINATION WITH AZ NWS OFFICES...HAVE UPPED POPS FOR THE OVERNIGHT HOURS TO REFLECT POSSIBILITY FOR OVERNIGHT STORMS. WEDNESDAY ENTIRELY DEPENDENT ON WHAT HAPPENS TONIGHT. WITH EXPECTED ACTIVE EVENING/OVERNIGHT PERIOD...HAVE GONE WITH IDEA OF DOWN AFTERNOON PERIOD...THEN A LITTLE MORE ACTIVE WEDNESDAY NIGHT. THE STRONG UPPER HIGH...CENTERED NEAR BOISE THIS MORNING...WILL GRADUALLY WEAKEN THIS WEEK WITH CENTER OF HIGH THE STATE ON THURSDAY AND THEN BE EAST OF THE STATE BY THE WEEKEND. WILL KEEP LOW END MONSOON FORECAST GOING INTO THE UPCOMING WEEKEND. HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .AVIATION...LIMITED CLOUDS THRU 23Z FEW-SCT100 SCT-BKN250 WITH LIGHT N TO NW WIND. CUMULUS WILL CONTINUE TO DEVELOP BECMG SCT-BKN080 BKN120 00Z-06Z. SCT TSTMS OVER THE MOGOLLON RIM AT 21Z WILL MOVE/DEVELOP SOUTH THRU 04Z. SOME OF THE STORMS COULD PRODUCE STRONG SOUTHERLY MOVING GUST FRONTS THIS EVENING. SKIES CLEARING AFT 06Z BECMG FEW-SCT100 SCT250 BY 12Z. WIND BECMG NORMAL TERRAIN DRIVEN AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. CERNIGLIA && .FIRE WEATHER...THUNDERSTORMS HAVE DEVELOPED OVER THE RIM THIS AFTERNOON AND THEY WILL PROPAGATE SOUTH ACROSS THE AREA THROUGH THIS EVENING. WITH THE INCREASED ATMOSPHERIC MOISTURE THE THUNDERSTORMS WILL BE PRIMARILY WET AND SOME OF THE STORMS WILL PRODUCE STRONG SOUTHERLY MOVING GUST FRONTS. THE HIGHER LOW LEVEL MOISTURE WILL ALSO ALLOW FOR OVERNIGHT RECOVERIES IN THE 60-80% RANGE MOST LOCATIONS TONIGHT. FOR THE REST OF THE WEEK AND INTO THE WEEKEND...EXPECT ISOLATED WEST TO SCATTERED EAST MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STORMS WILL PRIMARILY FORM OVER THE MOUNTAINS BUT SHOULD SPREAD TO NEARBY VALLEY AREAS. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS AND THE MAJORITY OF THE STORMS WILL BE WET. THE INCREASING MOISTURE WILL RESULT IN A MODERATION OF DAYTIME TEMPERATURES AND GENERALLY GOOD OVERNIGHT HUMIDITY RECOVERIES. CERNIGLIA && .CLIMATE...THE TRIPLE DIGIT STREAK HAS BEEN EXTENDED IN TUCSON WHEN THE AIRPORT HIT 100 DEGREES AT 2:07 PM MST. THIS IS TIED FOR THE FIFTH LONGEST STREAK ON RECORD...TIED WITH 1942 /JUNE 13 TO JULY 14/. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 2, 12:52 PM MST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1252 PM MST TUE JUL 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 5 NW MULESHOE RANCH PRE 32.40N 110.27W
07/01/2013 M81 MPH COCHISE AZ MESONET
MULESHOE RANCH RAWS REPORTED A GUST TO 81 MPH.
&&
EVENT NUMBER TWC1300018
CERNIGLIASpecial weather statement, Jul 2, 4:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST TUE JUL 2 2013
AZZ509-510-030015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
421 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
515 PM MST...
AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 5 TO 15 MILES EAST OF HANNAGAN
MEADOW...OR 20 TO 30 MILES NORTH OF CLIFTON...MOVING SOUTH AND
SOUTHWEST AT 15 TO 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW...BLUE AND
ROSE PEAK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3377 10904 3335 10904 3309 10907 3344 10948
3378 10935 3379 10918
TIME...MOT...LOC 2319Z 014DEG 14KT 3369 10911
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:22 PM MST | Special Weather Statement | TWC | Greenlee | 38 min |
| Jul 1, 6:52 PM MST | Severe Thunderstorm Warning | TWC | Graham | 23 min |
| Jul 1, 8:06 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 1, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
| Jul 1, 11:22 PM MST | Special Weather Statement | TWC | Graham | 53 min |
| Jul 2, 2:44 AM MST | Special Weather Statement | TWC | Pinal | 61 min |
| Jul 2, 4:53 PM MST | Special Weather Statement | TWC | Greenlee | 52 min |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.